MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. DESIGN OPTIONS®; EPIDURAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. DESIGN OPTIONS®; EPIDURAL ANESTHESIA KIT
Catalog Number 552102
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code Abscess (1690)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).Although the device involved is not available for evaluation, the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported: during the course of labor and in anticipation of a delivery, an epidural was placed in the patient's back.The patient delivered a full-term baby at (b)(6) on (b)(6) 2017.Patient was discharged home on (b)(6) 2017.On (b)(6) 2017, patient began running a fever and experiencing pain in her leg.The pain continued to increase and radiated down her legs and into her hips and back to the point that, by (b)(6) she was shaking and could not walk.On (b)(6) 2017, the patient underwent surgery due to a ruptured abscess in her spine caused by the contaminated epidural instrumentation used on (b)(6) 2017.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The actual device involved in the reported incident was not returned for evaluation.Without the actual sample, a thorough sample analysis could not be performed and no specific conclusions can be drawn.The sterility report for this finished good lot was evaluated, and no deviations or abnormalities were found.  review of the discrepancy management system (dsms) database performed for the reported lot number revealed no abnormalities or non-conformances noted during in process or final product inspection.A review of the batch history records was also performed and no non-conformances or deviations were noted.  if additional pertinent information becomes available a follow-up report will be filed.

Brand Name
DESIGN OPTIONS®
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
MDR Report Key9115447
Report Number2523676-2019-00171
Device Sequence Number16718939
Product Code OGE
UDI-Device Identifier04046964843846
UDI-Public04046964843846
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Catalogue Number552102
Device Lot Number0061551535
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/27/2019
Supplement Date Received by Manufacturer08/27/2019
Initial Report FDA Received Date09/25/2019
Supplement Report FDA Received Date11/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;